Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Spectral condition, hitting times and Nash inequality

Eva Löcherbach, Oleg Loukianov, and Dasha Loukianova

Full-text: Open access

Abstract

Let $X$ be a $\mu$-symmetric Hunt process on a LCCB space $\mathtt{E}$. For an open set $\mathtt{G}\subseteq\mathtt{E}$, let $\tau_{\mathtt{G}}$ be the exit time of $X$ from $\mathtt{G}$ and $A^{\mathtt{G}}$ be the generator of the process killed when it leaves $\mathtt{G}$. Let $r:[0,\infty[\,\to[0,\infty[$ and $R(t)=\int_{0}^{t}r(s)\,\mathrm{d} s$.

We give necessary and sufficient conditions for $\mathbb{E}_{\mu}R(\tau_{\mathtt{G}})<\infty$ in terms of the behavior near the origin of the spectral measure of $-A^{\mathtt{G}}$. When $r(t)=t^{l}$, $l\geq0$, by means of this condition we derive the Nash inequality for the killed process.

In the diffusion case this permits to show that the existence of moments of order $l+1$ for $\tau_{\mathtt{G}}$ implies the Nash inequality of order $p=\frac{l+2}{l+1}$ for the whole process. The associated rate of convergence of the semi-group in $\mathbb{L}^{2}(\mu)$ is bounded by $t^{-(l+1)}$.

Finally, we show for general Hunt processes that the Nash inequality giving rise to a convergence rate of order $t^{-(l+1)}$ of the semi-group implies the existence of moments of order $l+1-\varepsilon$ for $\tau_{\mathtt{G}}$, for all $\varepsilon>0$.

Résumé

Soit $X$ un processus de Hunt $\mu$-symétrique à valeurs dans un espace LCCB $\mathtt{E}$. Pour un ouvert $\mathtt{G}\subseteq\mathtt{E}$, soit $\tau_{\mathtt{G}}$ le temps de sortie de $\mathtt{G}$ par $X$ et $A^{\mathtt{G}}$ le générateur du processus tué lorsqu’il quitte $\mathtt{G}$. Soit $r:[0,\infty[\,\to[0,\infty[$ et $R(t)=\int_{0}^{t}r(s)\,\mathrm{d} s$.

Nous établissons des conditions nécéssaires et suffisantes pour que $\mathbb{E}_{\mu}R(\tau_{\mathtt{G}})<\infty$. Ces conditions sont données en termes du comportement au voisinage de zéro de la mesure spectrale de $-A^{\mathtt{G}}$ Dans le cas ou $r(t)=t^{l}$, $l\geq0$, en utilisant ces conditions, à partir de $\mathbb{E}_{\mu}R(\tau_{\mathtt{G}})<\infty$ nous déduisons l’inégalité de Nash pour le processes tué.

Dans le cas d’un processus de diffusion cela permet de montrer que l’existence des moments d’ordre $l+1$ pour $\tau_{\mathtt{G}}$ implique l’inégalité de Nash d’ordre $p=\frac{l+2}{l+1}$ pour le processus $X$. La vitesse de convergence du semi-groupe dans $\mathbb{L}^{2}(\mu)$ est donnée par $t^{-(l+1)}$.

Finalement pour un processus de Hunt $\mu$-symétrique à valeurs dans un espace LCCB nous montrons que l’inégalité de Nash donnant lieu à la convergence du semi-groupe avec la vitesse $t^{-(l+1)}$ implique l’existence des moments d’ordre $l+1-\varepsilon$ pour $\tau_{\mathtt{G}}$, pour tout $\varepsilon>0$.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 50, Number 4 (2014), 1213-1230.

Dates
First available in Project Euclid: 17 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1413555498

Digital Object Identifier
doi:10.1214/13-AIHP560

Mathematical Reviews number (MathSciNet)
MR3269992

Zentralblatt MATH identifier
1322.60154

Subjects
Primary: 60J25: Continuous-time Markov processes on general state spaces 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07] 60J60: Diffusion processes [See also 58J65]

Keywords
Recurrence Hitting times Dirichlet form Nash inequality Weak Poincaré inequality $\alpha$-mixing Continuous time Markov processes

Citation

Löcherbach, Eva; Loukianov, Oleg; Loukianova, Dasha. Spectral condition, hitting times and Nash inequality. Ann. Inst. H. Poincaré Probab. Statist. 50 (2014), no. 4, 1213--1230. doi:10.1214/13-AIHP560. https://projecteuclid.org/euclid.aihp/1413555498


Export citation

References

  • [1] N. Bouleau and F. Hirsch. Dirichlet Forms and Analysis on Wiener Space. de Gruyter Studies in Mathematics 14. de Gruyter, Berlin, 1991.
  • [2] S. Balaji and S. Ramasubramanian. Passage time moments for multidimensional diffusions. J. Appl. Probab. 37 (1) (2000) 246–251.
  • [3] P. Cattiaux and A. Guillin. Deviation bounds for additive functionals of Markov process. ESAIM Probab. Stat. 12 (2008) 12–29.
  • [4] P. Cattiaux, A. Guillin and P. A. Zitt. Poincaré inequalities and hitting times. Ann. Inst. Henri Poincaré Probab. Stat. 49 (1) (2013) 95–118.
  • [5] R. Carmona and A. Klein. Exponential moments for hitting times of uniformly ergodic markov processes. Ann. Probab. 11 (3) (1983) 648–665.
  • [6] D. Down, S. P. Meyn and R. L. Tweedy. Exponential and uniform ergodicity of Markov processes. Ann. Probab. 23 (4) (1995) 1671–1691.
  • [7] A. Friedman. The asymptotic behavior of the first real eigenvalue of a second Order Elliptic Operator with a small parameter in the highest derivatives. Indiana Univ. Math. J. 22 (10) (1973) 1005–1015.
  • [8] M. Fukushima, Y. Oshima and M. Takeda. Dirichlet Forms and Symmetric Markov Processes. de Gruyter Studies in Mathematics 19. de Gruyter, Berlin, 1994.
  • [9] T. M. Liggett. $L^{2}$ rates of convergence for attractive reversible nearest particle system. Ann. Probab. 19 (1991) 935–959.
  • [10] O. Loukianov, D. Loukianova and S. Song. Spectral gaps and exponential integrability of hitting times for linear diffusions. Ann. Inst. Henri Poincaré Probab. Stat. 47 (2011) 679–698.
  • [11] P. Mathieu. Hitting times and spectral gap inequalities. Ann. Inst. Henri Poincaré Probab. Stat. 33 (1997) 437–465.
  • [12] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion. Grundlehren der Mathematischen Wissenschaften 293. Springer, Berlin, 1994.
  • [13] E. Rio. Théorie asymptotique des processus aléatoires faiblement dépendants. Mathématiques et Applications (Paris) 31. Springer, Paris, 2000.
  • [14] M. Röckner and F. Wang. Weak poincaré inequalities and $L^{2}$-convergence rates of Markov semigroups. J. Funct. Anal. 185 (2001) 564–603.
  • [15] A. Y. Veretennikov. On polynomial mixing bounds for stochastic differential equations. Stochastic Process. Appl. 70 (1997) 115–127.
  • [16] F. Wang. Functional Inequalities for the decay of sub-Markov semigroups. Potential Anal. 18 (2003) 1–23.
  • [17] F. Wang. Super and weak Poincaré inequalities for hypoelliptic operators. Acta Math. Appl. Sin. Engl. Ser. 25 (4) (2009) 617–630.